Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 55, NWS Milwaukee, WI

June 2, 2018

NWS Milwaukee, WI issued this small craft advisory at Jun 2, 2018, 1:59 PM CDT. It took effect at Jun 3, 2018, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2018, 1:59 PM CDT (18:59 UTC)
In effect from
Jun 3, 2018, 10:00 AM CDT
Expired
Jun 3, 2018, 8:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

899 
WHUS73 KMKX 021859
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
159 PM CDT Sat Jun 2 2018

...GUSTY WET NORTHWEST WINDS EXPECTED SUNDAY INTO SUNDAY EVENING...

LMZ643>646-030300-
/O.NEW.KMKX.SC.Y.0055.180603T1300Z-180604T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
159 PM CDT Sat Jun 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT SUNDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 8 AM to 8 PM CDT
Sunday. 

* WINDS: West to northwest 15 to 25 knots.

* WAVES: 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
519 
WHUS73 KMKX 030222
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
922 PM CDT Sat Jun 2 2018

...GUSTY WEST NORTHWEST WINDS EXPECTED SUNDAY INTO SUNDAY
EVENING...

LMZ643>646-031030-
/O.CON.KMKX.SC.Y.0055.180603T1300Z-180604T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
922 PM CDT Sat Jun 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM CDT
SUNDAY...

* WINDS: West to northwest 15 to 25 knots.

* WAVES: 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov/mkx
051 
WHUS73 KMKX 030800
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
300 AM CDT Sun Jun 3 2018

...GUSTY WEST NORTHWEST WINDS TODAY...

LMZ643>646-031600-
/O.EXT.KMKX.SC.Y.0055.180603T1500Z-180604T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
300 AM CDT Sun Jun 3 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...

The Small Craft Advisory is now in effect from 10 AM this morning
to 8 PM CDT this evening. 

* WINDS: West to northwest 13 to 18 knots. Gusts to 25 knots. 

* WAVES: 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
247 
WHUS73 KMKX 031407
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
907 AM CDT Sun Jun 3 2018

...GUSTY WEST NORTHWEST WINDS TODAY...

LMZ643>646-032215-
/O.CON.KMKX.SC.Y.0055.180603T1500Z-180604T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
907 AM CDT Sun Jun 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: West to northwest 13 to 18 knots. Gusts to 25 knots.

* WAVES: 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
632 
WHUS73 KMKX 031937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Sun Jun 3 2018

...GUSTY WEST NORTHWEST WINDS INTO THIS EVENING...

LMZ643>646-040100-
/O.CON.KMKX.SC.Y.0055.000000T0000Z-180604T0100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
237 PM CDT Sun Jun 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WINDS: West to northwest 15 to 25 knots.

* WAVES: 1 to 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 12:36 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 2, 12:36 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1236 PM CDT Sat Jun 2 2018

.UPDATE...Cloud cover slow to clear but seeing some breaks in the
south central that could advect northeast with time this
afternoon. So while some reduction made to temps, won't take much
to get where we need to be for temps. But some adjustments made
with 1 hourly numbers to temper things here. The climb has been a
struggle with the stratus. Mes models still in good agreement in
bringing shower/thunderstorm potential across area from late
afternoon to late evening, west to east.

PC

&&

.AVIATION(18Z TAFS)...Seeing more breaks open up across south
central Wisconsin. Still some stratus out there but expect some
reduction in coverage and a bump in ceilings through the
afternoon. Showers/a few thunderstorms possible this evening as
trough moves through. west/northwest winds for Sunday with some
MVFR potential, mainly in the morning.

PC

&&

.PREV DISCUSSION... (Issued 920 AM CDT Sat Jun 2 2018)

UPDATE...Satellite loop shows low cloud cover heading westward
with mid/high clouds streaming east from precip to our west. Will
have to keep an eye on temps trends as may struggle to reach going
highs if no breaks. Bringing some pops into the west before days
end still looks good though ongoing development near WI/IA border
trending more north than east.

PC

MARINE...An onshore flow persists though overall pressure
gradient slack within low level anticyclonic flow.

PC

PREV DISCUSSION... (Issued 652 AM CDT Sat Jun 2 2018)

UPDATE...Stratus has overspread much of srn WI. It should begin
to scatter out late this morning. Otherwise the forecast is on
track for showers and sct tstorms tnt.

AVIATION(12Z TAFS)...Stratus deck of 1-2 kft will continue to
overspread srn WI early this AM. The stratus deck will begin to
break up later this morning with sct stratus by early afternoon.
Showers and tstorms will occur tnt with the passage of a cold
front. Cigs will once again fall to 600-1500 feet with MVFR vsbys.

PREV DISCUSSION... (Issued 338 AM CDT Sat Jun 2 2018)

SHORT TERM...

Today and Tonight...Forecast Confidence is Medium.

A cool and moist enely flow is resulting in another round of
stratus for the morning. Believe it will become few-sct for the
afternoon, allowing temps to warm into the 70s well inland but 50s
at the Lake MI shoreline. For tnt, a fairly sharp upper trough
currently over the nrn high Great Plains will swing enewd across
the region along with its sfc trough/cold front. PWs will rise to
1.4 inches with marginal elevated CAPE noted on fcst soundings.
Consensus QPF values are around one half inch which looks
reasonable.

LONG TERM...

Sunday and Monday...Forecast confidence is high:

Isolated showers are not out of the question Sunday, but overall
it looks like a dry day most places. Breezy west to northwest
winds and lingering clouds will keep it on the cooler side, with
temps struggling to get out of the 60s.

High pressure will bring a pleasant day Monday with plenty of
sunshine and highs in the upper 70s.

Monday night through Friday...Forecast confidence is medium:

A shortwave is expected to move through Monday evening and
overnight, as a surface boundary sags southward. Could see a few
showers and storms with this. Kept precip chances out of Tuesday,
but models seem to be slowing, so may eventually need to stretch
the chances into Tuesday morning.

A couple more waves may bring showers and storms at times through
the end of week. Models are out of sync with the timing and
placement of the individual waves, so kept precip chances on the
low end for now.

Overall, should see temperatures around normal through this
period. Will probably be a little milder ahead of waves and then
cooler behind...but no large temperature swings are expected.

AVIATION(09Z TAFS)...Stratus deck of 1-2 kft will continue to
overspread srn WI early this AM. The stratus deck will begin to
break up later this morning with sct stratus by early afternoon.
Showers and tstorms will occur tnt with the passage of a cold
front. Cigs will once again fall to 600-1500 feet with MVFR vsbys.

MARINE...Will let the Small Craft Advisory expire at 4 AM. Gusty
nnely winds and waves of 3 to 5 feet could linger through sunrise
but gradually diminish afterward. Another Small Craft Advisory may
be needed for Sunday afternoon for gusty nwly winds.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Today/Tonight and Aviation/Marine...Gehring
Sunday THROUGH Friday...DDV
Hazardous weather outlook, Jun 2, 4:24 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
424 AM CDT Sat Jun 2 2018

WIZ046-047-051-052-056>060-062>072-030930-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
424 AM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a moderate swim risk today. Breaking waves and currents
are expected. Stay away from dangerous areas like piers,
breakwalls and river outlets.

There is a chance for thunderstorms late this afternoon into
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There are small thunderstorm chances at times from Monday night
through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-030930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
424 AM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

Waves 3 to 5 feet early this morning will fall to 2 to 3 feet
later this morning.

There is a chance for thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Small Craft Advisory will likely be needed Sunday due to brisk
west to northwest winds.

There are small thunderstorm chances at times from Monday night
through Friday.

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.